I'm halfway done with chemo now that I had my 3rd treatment yesterday. That treatment was a little rougher than last time, but that is to be expected, I guess. Each one supposedly takes a little more toll on the body.
My 2nd set of tumor markers that were taken 11/6 had 1 type coming down which is good, and the other type raised a little bit. My oncologist wasn't too worried about the rise as the original tumor markers were done 3 weeks before chemo actually started. We don't know how much that one could have risen before chemo even started. Also, she said a rise isn't unusual since both live & dead cancer cells show up in the tumor markers.
The more important test will be the pet scan that I have in 12 days. That will show us whether the tumors have grown, stayed the same, or shrunk. Prayers that they have at least stopped growing, but hopefully shrunk or disappeared completely. I am already nervous about this scan, and it is 12 days away. I know that there is nothing that I can physically do to change the outcome of that scan, but I can at least ask for the prayers to continue and the meds to work!
Even after the 6 rounds of chemo are done, I am still facing some more surgeries and what they call "hormonal therapies". Two months ago, the oncologist had said she wanted to try some shots and see how I do before progressing to removing the organs that make the hormones completely. To me as long as those organs are in there, there is too much risk, but I'm not a doctor. I was very happy to hear her say yesterday that she would like for me to go ahead with the surgery as soon as possible without the shots, and that it would be safe to do within a few weeks of chemo completing. This way we get the offenders out & can use some better therapies since I'll be post-menopausal. I have a consult later this month regarding surgery, and we'll see when they will actually plan it for. I know this decision wouldn't be for everyone, but with my estrogen+ level in the tumors at 90%, I just don't want to risk any extra estrogen being in the body. Being happy about having a surgery soon may also sound a little nuts, BUT it just seemed like the different treatments and upcoming surgeries were making this whole process never-ending with no light at the end of the tunnel. So, this just helps me feel more confident that things will get on an even keel eventually, and we can really see how the cancer responds with that estrogen supply being cut off.
I mentioned some side effects a few weeks ago, and I still have those. Apparently Levaquin is becoming my new best friend with each treatment as I needed it again today. I know that I am fairly lucky in the grand scheme of possible chemo effects so far, but I have added a couple of new, annoying ones. The first is that 6 days ago, my legs/angles/feet apparently decided that they wanted to look like elephant legs and have stayed swollen like crazy. This could be from the chemo, steroids for nausea, or both, but have I mentioned how much I HATE STEROIDS!!!! The oncologist gave me a water pill, so hopefully that problem will be solved soon. The other one is also just annoying as I am having crazy weepy eyes. No eyeliner can stay below my lashes because it ends up streamed down my face, lol. Apparently weepy eyes can actually be caused by dry eyes. So, I guess I'm adding eye drops to my medicine schedule. Things could be much worse, and I am just happy that I'm avoiding most of the major, serious side effects that could go with type of chemo.
It's been 2 hours so I better do my pre-emptive eating strike so I keep the nausea away. Hope everyone has a good week, and please continue to remember me in your prayers!